Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 79, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 29, 2008, 10:18 PM CDT for Cloud County, Republic County, Kansas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2008, 10:18 PM CDT (03:18 UTC)
- Expired
- May 29, 2008, 11:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 10:52 PM CDT | TSTM WND GST 60 | Belleville, KS | |
| May 29, 11:17 PM CDT | TSTM WND DMG | 1 W Belleville, KS | REPORTS OF SIGNIFICANT WIND DAMAGE...UNSPECIFIED AT THIS TIME AS TO THE CAUSE. US 36 IS CLOSED FROM BELLEVILLE WEST TO COURTLAND DUE TO NUMEROUS POWER POLES DOWN OVER THE ROAD. THERE HAVE BEEN NO REPORTS OF INJURIES THUS FAR...HOWEVER CALLS HAVE COME IN FOR RE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 10:02 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 300318
SVRTOP
KSC029-157-300415-
/O.NEW.KTOP.SV.W.0079.080530T0318Z-080530T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1018 PM CDT THU MAY 29 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AND CENTRAL CLOUD COUNTY IN NORTH CENTRAL KANSAS...
REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 1115 PM CDT
* AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES WEST OF REPUBLIC
TO 18 MILES WEST OF COURTLAND TO 33 MILES WEST OF JAMESTOWN...OR
ALONG A LINE EXTENDING FROM 42 MILES NORTHWEST OF CONCORDIA TO 32
MILES WEST OF CONCORDIA TO 43 MILES WEST OF CONCORDIA...MOVING EAST
AT 54 MPH.
* LOCATIONS IMPACTED INCLUDE...
COURTLAND...
REPUBLIC...
SCANDIA...
JAMESTOWN...
NORWAY...
BELLEVILLE...
MUNDEN...
CONCORDIA...
NARKA...
AURORA...
CUBA...
CLYDE...
AGENDA...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 4000 9736 3948 9737 3936 9792 4000 9793
TIME...MOT...LOC 0318Z 252DEG 47KT 4003 9814 3974 9816
3948 9839
$$
CAVANAUGH3 follow-up statements
000
WWUS53 KTOP 300333
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1032 PM CDT THU MAY 29 2008
KSC029-157-300415-
/O.CON.KTOP.SV.W.0079.000000T0000Z-080530T0415Z/
REPUBLIC-CLOUD-
1032 PM CDT THU MAY 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHERN CLOUD AND REPUBLIC COUNTIES...
AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
REPUBLIC TO 6 MILES WEST OF COURTLAND TO 21 MILES WEST OF
JAMESTOWN...OR ALONG A LINE EXTENDING FROM 38 MILES NORTHWEST OF
CONCORDIA TO 23 MILES NORTHWEST OF CONCORDIA TO 31 MILES WEST OF
CONCORDIA...MOVING EAST AT 54 MPH.
LOCATIONS IMPACTED INCLUDE...
REPUBLIC...SCANDIA...JAMESTOWN...NORWAY...BELLEVILLE...MUNDEN...
CONCORDIA...NARKA...CUBA...CLYDE AND AGENDA.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS IN EXCESS OF 80 MPH CAN CAUSE AS MUCH DAMAGE AS
A TORNADO...TAKE COVER NOW.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 4000 9736 3956 9737 3945 9792 4000 9793
TIME...MOT...LOC 0332Z 252DEG 47KT 4008 9791 3979 9793
3954 9817
$$
CAVANAUGH000
WWUS53 KTOP 300356
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1054 PM CDT THU MAY 29 2008
KSC029-300404-
/O.CAN.KTOP.SV.W.0079.000000T0000Z-080530T0415Z/
CLOUD-
1054 PM CDT THU MAY 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLOUD COUNTY HAS BEEN
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS REMAINED NORTH
OF CLOUD COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED FOR CLOUD
COUNTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 4000 9736 3965 9737 3965 9782 3965 9792
4000 9793
TIME...MOT...LOC 0354Z 252DEG 47KT 4017 9755 3988 9757
3963 9782
$$
KSC157-300415-
/O.CON.KTOP.SV.W.0079.000000T0000Z-080530T0415Z/
REPUBLIC-
1054 PM CDT THU MAY 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR REPUBLIC COUNTY...
AT 1050 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
NARKA TO BELLEVILLE TO 8 MILES SOUTHWEST OF NORWAY...OR ALONG A LINE
EXTENDING FROM 40 MILES NORTH OF CONCORDIA TO 20 MILES NORTH OF
CONCORDIA TO 12 MILES WEST OF CONCORDIA...MOVING EAST AT 54 MPH.
LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...COURTLAND...SCANDIA...NORWAY...NARKA...CUBA AND AGENDA.
STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS OF 80 MPH OR GREATER MAY OCCUR WITH THIS
THUNDERSTORM. WINDS IN EXCESS CAN PRODUCE AS MUCH DAMAGE AS A
TORNADO...TAKE COVER NOW.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
SEVERE THUNDERSTORMS CONTINUE TO MOVE INTO REPUBLIC COUNTY FROM THE
WEST.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 4000 9736 3965 9737 3965 9782 3965 9792
4000 9793
TIME...MOT...LOC 0354Z 252DEG 47KT 4017 9755 3988 9757
3963 9782
$$
CAVANAUGH000
WWUS53 KTOP 300411
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1110 PM CDT THU MAY 29 2008
KSC157-300420-
/O.EXP.KTOP.SV.W.0079.000000T0000Z-080530T0415Z/
REPUBLIC-
1110 PM CDT THU MAY 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR REPUBLIC COUNTY WILL EXPIRE AT
1115 PM CDT...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT OTHER STRONG THUNDERSTORMS REMAINED OVER
REPUBLIC COUNTY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY
SIZE HAIL AND STRONG WINDS APPROACHING 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 4000 9736 3965 9737 3965 9782 3965 9792
4000 9793
TIME...MOT...LOC 0410Z 252DEG 47KT 4023 9729 3994 9731
3969 9756
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:48 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, May 29, 3:48 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 348 PM CDT THU MAY 29 2008 .DISCUSSION... MAIN CONCERN TONIGHT WL CONT TO BE WITH SVR WX POTENTIAL. INITIAL SHRTWV TROF...PER EARLIER AFD UPDATE...CONTS TO LIFT NEWD THRU ERN NEB THIS AFTN. THIS IS RESPONSIBLE FOR THE ISO/SCT SHRA WHICH DID CLIP THE NW CWA EARLIER THIS AFN. IN THE WAKE OF THIS SHRTWV...SHRTWV RIDGE WAS MOVG THRU THE CWA. THIS WL BE JUST A QUICK BREAK FM FORCING FOR ASCENT THOUGH AS NEXT SHRTWV TROF...WHICH WAS OVR NV/AZ AT 12Z...IS NOW MOVG THRU WRN CO WITH THE PROFILERS IN ERN CO/WRN KS/SW NEB NOW BACKING IN THE MID LVLS. THIS NEW ASCENT IS ALSO RESPONSIBLE FOR NEW CONVECTION DVLPNG ALNG THE DRYLINE OVR NW KS SWD INTO W-CNTRL KS. THIS CONVECTION IS EXPECTED TO BE THE PRIMARY CONCERN. LITTLE IN THE WAY OF CONVECTION EXPECTED THRU 00Z IN THE CWA WITH THE LACK OF FORCING...BUT AS ACTIVITY DVLPNG TO THE WEST MOVS EWD THIS EVNG...THIS IS LIKELY TO IMPACT OUR NW CWA DURING THE MID/LATE EVNG. SPECIAL 18Z SOUNDINGS FM THE CNTRL PLAINS INDC ATMOSPHERE SHLD BE PLENTY UNSTABLE FOR SVR CONVECTION THRU THE EVNG WITH 2000-3000 J/KG OF CAPE AND EFFECTIVE BULK SHEAR OF 40-50 KTS. THUS SUPERCELLS WL BE POSSIBLE IN THE NW WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISO TOR THREAT IS THERE...BUT BOUNDARY LAYER INHIBITION SHLD BE INCREASING AS STORMS MOVE INTO OUR FA. HAVE INCREASED GOING POPS FOR TONIGHT OVR THE CNTRL AND NRN CWA WHERE EXPECTED TRACK IS EXPECTED. ACTIVITY IS LIKELY TO BE EXITING THE CWA ARND 12Z OVR NE KS. THOUGHT ABOUT INCLUDING SOME SCHC POPS IN THE MRNG HOURS ON FRI IN THE EAST...BUT MOST OF THE TSRA ACTIVITY SHLD BE OUT BY THEN. DID LOWER GOING LOWS TONIGHT IN THE NRN CWA IN THE EXPECTED CONVECTIVE ZONE...BUT REST OF THE FA LOOKED GOOD. SFC CDFNT WL BE MAKING A SLOW SWD PUSH THRU THE CWA ON FRI. WITH BOUNDARY LAYER FLOW BECOMING SWRLY DURING THE DAY...SHLD SEE A DECENT WARM-UP OVR TODAY FOR FRIDAY. GOING TMPS LOOKED PRETTY GOOD AND ONLY MADE MINOR ADJUSTMENTS HERE. MODEL GUIDANCE SEEMS A LITTLE ON THE COOL SIDE GIVEN THE H85 TMPS AND LO LVL FLOW...SO GOING FORECAST IS SLIGHTLY ABOVE GUIDANCE ENVELOPE. ATMOSPHERE IS ONCE AGAIN LIKELY TO GET MODERATELY UNSTABLE BY FRI AFTN ALONG THE BOUNDARY WITH SFC DEWPOINTS IN THE UPPR 60S. AFTN CONVECTION IS IN QUESTION THOUGH AS SFC CONVERGENCE IS RELATIVELY WEAK AND THERE IS A GENERAL LACK OF LARGE-SCALE FORCING FOR ASCENT. NEVERTHELESS WITH GOOD MIXING WEAKENING ANY CAPPING AND SOME CONVERGENCE ALNG THE BOUNDARY...WL MAINTAIN THE SCHC POPS. THE FRONT WILL SLOW DOWN AND STALL NEAR OR JUST SOUTH OF THE CWA INTO SATURDAY MORNING. HAVE INCREASED POPS ALONG AND SOUTH OF THE I 35 CORRIDOR FRIDAY NIGHT AS SHORTWAVE MOVING THROUGH CENTRAL KANSAS MOVES EAST/SOUTHEAST ACROSS THIS AREA MAINLY DURING THE EVENING AS MOISTURE AND RESULTING HIGHER CAPES WILL RESIDE OVER THE EAST CENTRAL AREAS. POPS ALONG AND NORTH OF THE I 70 CORRIDOR WILL REMAIN MAINLY SLIGHT CHC AND MAINLY APPLY FOR THE EVENING...BUT CANNOT TOTALLY RULE OUT SOME ISOLATED CONVECTION REDEVELOPING OVERNIGHT WITH A SLIGHT BACKING OF THE LOW LEVEL FLOW. STILL APPEARS FORCING AND CONVERGENCE WILL BE REMAIN SOUTH OF THE CWA SATURDAY AS A LITTLE DRIER AIR TRIES TO ADVECT INTO THE CWA. WILL THEREFORE KEEP THE CWA DRY SATURDAY AND SATURDAY NIGHT...BUT GO WITH A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AS RETURN FLOW AND MOISTURE ADVECTION IS A LITTLE QUICKER BACK TO THE NORTH INTO THE CWA THAN EARLIER MODEL YESTERDAY. UPPER LEVEL FLOW WILL REMAIN MORE ZONAL OVER THE CWA INTO THE MIDDLE OF NEXT WEEK ON THE NORTHERN FRINGES OF UPPER HIGH. BOUNDARY WILL REMAIN NEARLY STATIONARY IN THE AREA AND WEAK SHORTWAVES MOVING THROUGH THE FLOW AND ACROSS THE AREA. THEREFORE...AFTER A SHORT BREAK IN CHANCES FOR CONVECTION FOLLOWING WAA AND MOISTURE ADVECTION SUNDAY NIGHT AND MONDAY...WILL KEEP THUNDER CHANCES GOING TUESDAY NIGHT INTO WEDNESDAY AND ADD TO THE NORTHERN CWA FOR THURSDAY. HIGHS WILL REMAIN IN THE MIDDLE TO UPPER 80S MOST AREAS THROUGH THE PERIOD. && .AVIATION... CONDS ARE GENERALLY EXPECTED TO REMAIN IN THE VFR CAT THRU THE PERIOD. AFTN MIXING WL CONT TO SCT THE MVFR CEILINGS THRU THE AFTN WITH MOST LOCATIONS VFR BY 00Z. STG SRLY FLOW IS EXPECTED THRU THE NIGHT WITH GUSTS AT ALL LOCATIONS THRU 12Z. CONVECTION IS EXPECTED TO DVLP OVR THE WRN HI PLAINS AND RIDE EWD INTO PARTS OF THE AREA...BUT CHCS LOOK BETTER NORTH OF THE TAF SITES AND THUS TAFS ARE CURRENTLY DRY...BUT MHK WL HAVE TO BE WATCHED BY LATE EVNG. LO LVL FLOW TURNS MORE SWRLY DURING THE MRNG AT ALL 3 TAFS SITES AS SFC CDFNT STARTS TO WORK SWD THRU THE AREA. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 29, 6:04 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 604 PM CDT THU MAY 29 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-302315- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 604 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST NORTHEAST ACROSS NORTH CENTRAL KANSAS TONIGHT. THESE STORMS SHOULD BEGIN TO AFFECT CLOUD AND REPUBLIC COUNTIES BETWEEN 730 AND 8 PM CDT. THESE STORMS HAVE A HISTORY OR PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND TORNADOS AS THE MOVE EAST NORTHEAST AT AROUND 45 MPH. THE MOST LIKELY AREA FOR SEVERE WEATHER TO OCCUR TONIGHT WILL BE NORTH OF A LINE FROM MINNEAPOLIS TO HOLTON AFTER 730 PM...AND A NEW TORNADO WATCH WILL LIKELY BE ISSUED FOR THE REST OF NORTH CENTRAL KANSAS AND PARTS OF NORTHEAST KANSAS. ADDITIONALLY LOCALIZED FLASH FLOODING WILL BE POSSIBLE AS VERY HEAVY RAIN ACCOMPANIES THE SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS REMAIN IN THE FORECAST ACROSS MUCH OF THE OUTLOOK AREA FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE FRIDAY NIGHT ACROSS PORTIONS OF EAST CENTRAL KANSAS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA ONCE AGAIN SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE NOW OVER NORTH CENTRAL AND NORTHEAST KANSAS...NORTH OF A LINE FROM MINNEAPOLIS TO HOLTON. WOLTERS
In the hours before
Local storm report, May 29, 9:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
944 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TORNADO 1 E COURTLAND 39.78N 97.87W
05/29/2008 REPUBLIC KS TRAINED SPOTTER
REPORTED TO BE A LARGE TORNADO BY TRAINED SPOTTER.
&&
HARDINGLocal storm report, May 29, 9:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
947 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TORNADO 2 NE COURTLAND 39.80N 97.87W
05/29/2008 REPUBLIC KS STORM CHASER
CHASERS REPORT TORNADO ABOUT A 1/4 MILE WIDE.
&&
WOLTERSLocal storm report, May 29, 10:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1003 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TORNADO 6 N BELLEVILLE 39.91N 97.63W
05/29/2008 REPUBLIC KS NWS EMPLOYEE
TORNADO STILL ON THE GROUND
&&
HARDINGLocal storm report, May 29, 10:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1004 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TORNADO 3 NE BELLEVILLE 39.86N 97.59W
05/29/2008 REPUBLIC KS TRAINED SPOTTER
LARGE TORNADO TOOK OUT POWER LINES. WALL CLOUD 5 NE OF
BELLEVILLE LOOKS LIKE GOING TOWARD MUNDEN.
&&
BNLocal storm report, May 29, 10:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1014 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TORNADO 9 N BELLEVILLE 39.95N 97.63W
05/29/2008 REPUBLIC KS STORM CHASER
TORNADO STILL ON THE GROUND. 1/4 MILE WIDE.
&&
HARDINGLocal storm report, May 29, 10:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1016 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TORNADO 5 WNW NARKA 39.99N 97.51W
05/29/2008 REPUBLIC KS TRAINED SPOTTER
&&
CAVANAUGHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:12 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 26 min |
| May 29, 9:07 PM CDT | Tornado Warning | TOP | Cloud, Republic | 38 min |
| May 29, 9:31 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 29 min |
| May 29, 9:35 PM CDT | Tornado Warning | TOP | Republic | 25 min |
| May 29, 10:00 PM CDT | Tornado Warning | TOP | Republic | 15 min |
| May 29, 11:02 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 43 min |
| May 29, 11:12 PM CDT | Flash Flood Warning | TOP | Republic | 4 hr |
| May 30, 12:51 AM CDT | Areal Flood Advisory | TOP | Cloud, Morris | 21 days |
| May 30, 9:19 AM CDT | River Flood Warning | TOP | Marshall | 47 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.